Coronavirus update

We’re pleased to welcome pre-booked researchers and volunteers.   Please see details of our new arrangements on our Preparing to Visit page.

You will need to book your documents in advance.

Gloucestershire Family History Society will re-open in September for pre-booked visits.

If you're not able to make it in, have a look at Gloucestershire Heritage Hub for ideas and links to help you #ExploreYourArchiveAtHome.

Access to Gloucestershire resources on Ancestry for free

While Gloucestershire Libraries and Gloucestershire Family History Society’s research rooms are closed to the public during the Covid-19 pandemic, customers have been unable to access digitised copies of Gloucestershire records free of charge. We’ve been working with Ancestry and can now provide free access to Gloucestershire’s digitised resources until they can welcome you back. Please use this link to access them.

Community open day and tea party

Published
23.07.2018
news

You're warmly invited to join us on Sunday 2nd September at our open day and tea party!

Car parking is available free, by kind permission of Gloucester Rugby at the club's ground in Kingsholm Road.

It's a free event, between 10.00 am and 4.00 pm and there's lots to see and do for all ages.

Programme:

10.00am: Open
10.30am: Behind the scenes guided tour (approximately 30 minutes)
11.00am: Family friendly talk by our roaming highwayman (approximately 25 minutes)
11.00am: “Treasures of the Archives” illustrated talk (approximately 25 minutes)
11.30am: Behind the scenes guided tour (approximately 30 minutes)
12.00pm: Film show created from spoken memories (Memories of parents in WW1; the old Cattle Market; childhood memories of the Picturedrome cinema; the home front in WW2; the deep snowfall of 1947; the Severn Bridge disaster; Fielding & Platt at Christmas; the suitcase). (approximately 35 minutes).
12.30pm: Behind the scenes guided tour (approximately 30 minutes)
1.30pm: Behind the scenes guided tour (approximately 30 minutes)
2.00pm: Family friendly talk by our roaming highwayman (approximately 25 minutes)
2.00pm: “Treasures of the Archives” illustrated talk (approximately 25 minutes)
2.30pm: Behind the scenes guided tour (approximately 30 minutes)
3.00pm: Film show created from spoken memories (Memories of father in WW1; the Three Choirs Festival; a bomb dropping in WW2; growing up during and after WW2; the 1947 floods; Fielding & Platt at Christmas; an artist’s impression of Barton and Tredworth scenes). (approximately 35 mins)
4.00pm Close

 

And don’t miss –
Treasure hunt and quiz for children (in the garden); tea and cake (in the garden); live folk music (in the garden); family tree drop-in sessions throughout the day with Gloucestershire Family History Society; conservation display with one of our conservators; meet the artists; exhibitions on women’s policing in the county, heritage and landscape of the lower Severn, history of the Crypt school; our volunteers sign-up desk; selection of original items on display from Gloucestershire Archives’ collections; a display of photographs of how the building project progressed over the last 18 months.

 

Help us improve Gloucestershire Archives

Don’t include personal or financial information like your National Insurance number or credit card details.